Alert archive / Florida / High Surf Advisories in 2012
High Surf Advisory 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this high surf advisory at Apr 22, 2012, 5:56 AM EDT for Pinellas County, Florida. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2012, 5:56 AM EDT (09:56 UTC)
- Expired
- Apr 23, 2012, 11:00 PM EDT
- In force
- 41 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
882 WHUS42 KTBW 220956 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 556 AM EDT SUN APR 22 2012 FLZ039-042-048>051-055-060-062-065-221700- /O.NEW.KTBW.SU.Y.0004.120422T0956Z-120424T0000Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 556 AM EDT SUN APR 22 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. * WAVES AND SURF...BREAKER HEIGHTS WILL AVERAGE 3 TO 5 FEET AT AREA BEACHES. * TIMING...TODAY THROUGH MONDAY. * IMPACTS...LARGE WAVES WILL LEAD TO A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. DANGEROUS SURF CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
4 follow-up statements
937 WHUS42 KTBW 221640 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1240 PM EDT SUN APR 22 2012 FLZ039-042-048>051-055-060-062-065-240000- /O.CON.KTBW.SU.Y.0004.000000T0000Z-120424T0000Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 1240 PM EDT SUN APR 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WAVES AND SURF...BREAKER HEIGHTS WILL AVERAGE 3 TO 5 FEET AT AREA BEACHES. * TIMING...THIS AFTERNOON THROUGH MONDAY. * IMPACTS...LARGE WAVES WILL LEAD TO A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES THROUGH MONDAY. DANGEROUS SURF CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
173 WHUS42 KTBW 230853 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT MON APR 23 2012 FLZ039-042-048>051-055-060-062-065-231700- /O.EXT.KTBW.SU.Y.0004.000000T0000Z-120424T0300Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 453 AM EDT MON APR 23 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WAVES AND SURF...BREAKER HEIGHTS WILL AVERAGE 4 TO 6 FEET AT AREA BEACHES. * TIMING...THROUGH THIS EVENING. * IMPACTS...LARGE WAVES WILL LEAD TO A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES THROUGH THIS EVENING. DANGEROUS SURF CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
563 WHUS42 KTBW 231502 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1102 AM EDT MON APR 23 2012 FLZ039-042-048>051-055-060-062-065-240300- /O.CON.KTBW.SU.Y.0004.000000T0000Z-120424T0300Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 1102 AM EDT MON APR 23 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WAVES AND SURF...BREAKER HEIGHTS WILL AVERAGE 4 TO 6 FEET AT AREA BEACHES. * TIMING...THROUGH THIS EVENING. * IMPACTS...LARGE WAVES WILL LEAD TO A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES THROUGH THIS EVENING. DANGEROUS SURF CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS EXPECTED ALONG THE COAST. THIS INCLUDES ROUGH SURF...LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW. BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
715 WHUS42 KTBW 240316 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1116 PM EDT MON APR 23 2012 FLZ039-042-048>051-055-060-062-065-240430- /O.EXP.KTBW.SU.Y.0004.000000T0000Z-120424T0300Z/ LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- 1116 PM EDT MON APR 23 2012 ...HIGH SURF ADVISORY HAS EXPIRED... SURF HEIGHTS HAVE DIMINISHED ALONG THE WEST-CENTRAL AND SOUTHWEST FLORIDA COAST THIS EVENING...THEREFORE THE HIGH SURF ADVISORY WAS ALLOWED TO EXPIRE. $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Apr 22, 4:58 AM EDT, 58 minutes earlier.
Area forecast discussion, Apr 22, 4:58 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
458 AM EDT SUN APR 22 2012
.SHORT TERM (TODAY-TUESDAY)...
STRONG 1000 MB LOW IS LOCATED OVER THE NORTHEAST GULF OF MEXICO
EARLY THIS MORNING...WITH TROUGHING EXTENDING EASTWARD ACROSS THE
NORTHERN FLORIDA PENINSULA AND INTO THE WESTERN ATLANTIC WHERE
ANOTHER AREA OF LOW PRESSURE IS BEGINNING TO ORGANIZE WELL OFF THE
NORTHEAST FLORIDA COAST. MAIN AREA OF CONVECTION HAS SHIFTED EAST OF
THE FORECAST AREA EARLY THIS MORNING...BUT SOME MORE ACTIVITY IS
ALREADY DEVELOPING OFFSHORE IN RESPONSE TO THE UPPER LEVEL LOW NOW
SHIFTING THROUGH THE WESTERN GULF. MAIN SHORT TERM CONCERNS
TODAY...REVOLVE AROUND WINDS AS WELL AS RIP CURRENTS AND HIGH SURF.
TODAY...
THE AREA OF LOW PRESSURE WILL QUICKLY TRANSLATE OVER THE NORTHERN
FLORIDA PENINSULA THIS MORNING AND CONSOLIDATE INTO A MORE WELL
DEFINED AREA OF LOW PRESSURE IN THE WESTERN ATLANTIC. THIS AREA OF
LOW PRESSURE WILL THEN TRACK NORTHEASTWARD ALONG THE CAROLINA COAST
THIS AFTERNOON. THIS WILL RESULT IN A COLD FRONT SHIFTING THROUGH
THE REGION THIS AFTERNOON. WILL CARRY CHANCE POPS THIS MORNING
ACROSS THE AREA FOR SHOWERS AND ISOLATED THUNDERSTORMS AS THE UPPER
LEVEL LOW MOVES OVERHEAD. THIS AFTERNOON...STRONG SUBSIDENCE WILL
ENSUE BEHIND THE DEPARTING UPPER LEVEL LOW...SO WILL ONLY MENTION
SLIGHT CHANCE POPS ACROSS PRIMARILY INTERIOR ZONES WHERE THE COLD
FRONT WILL HAVE YET TO GO THROUGH. FOLLOWING THE COLD FRONT PASSAGE
MODEL SOLUTIONS ALL SHOW WINDS PICKING UP SIGNIFICANTLY OVER THE
AREA. THIS SEEMS REASONABLE LOOKING AT BUOY OBSERVATIONS BEHIND THE
FRONT OVER THE GULF EARLY THIS MORNING...AND WE EXPECT WESTERLY
WINDS TO INCREASE TO 20 TO 25 MPH WITH GUSTS TO 35 MPH BY MID
AFTERNOON. AS A RESULT...WE WILL RAISE A LAKE WIND ADVISORY FOR THE
ENTIRE AREA TODAY. THE STRONG WINDS WILL ALSO LEAD TO BUILDING WAVES
AT AREA BEACHES...WITH BREAKER HEIGHT ALREADY REPORTED TO BE NEAR
WAIST HEIGHT. WITH INCREASING ONSHORE WINDS TODAY...WE EXPECT
BREAKER HEIGHTS TO BUILD INTO THE 3 TO 5 FOOT RANGE...SO WILL ISSUE
A HIGH SURF ADVISORY FOR ALL COASTAL COUNTIES. THE STRONG ONSHORE
FLOW WILL CONTINUE TONIGHT AND MONDAY...SO WILL KEEP THE HIGH SURF
ADVISORY GOING THROUGH MONDAY EVENING.
TONIGHT THROUGH TUESDAY...
HIGH PRESSURE WILL STEADILY BUILD INTO THE AREA TONIGHT THROUGH
TUESDAY....WITH RAIN FREE CONDITIONS ANTICIPATED. A NOTICEABLY
COOLER AND DRIER AIRMASS WILL BUILD INTO THE LOCAL AREA...WITH
TEMPERATURES WELL BELOW NORMAL.
.LONG TERM (TUESDAY NIGHT-SATURDAY)...
HIGH PRESSURE WILL SHIFT EAST OVER THE STATE FOR TUESDAY NIGHT
THROUGH THURSDAY KEEPING LIGHT WINDS IN PLACE AND ALLOWING FOR
MOSTLY CLEAR CONDITIONS. THE HIGH CENTER WILL THEN BE OVER THE
ATLANTIC AND RIDGING BACK ACROSS THE AREA THROUGH FRIDAY. A
WEAKENING FRONT WILL THEN SETTLE INTO NORTHERN FL AND DISSIPATE FOR
SATURDAY BRIDGING WITH HIGH PRESSURE TO THE NORTH. NO RAIN CHANCES
THROUGH THE PERIOD AS CONDITIONS WILL BEGIN QUITE DRY AND THEN
GRADUALLY MOISTEN THROUGH THE END OF THE WEEK. TEMPERATURES WILL
ALSO BE MODERATING THROUGH THE END OF THE WEEK...WITH HIGHS WARMING
FROM THE LOW 80S WEDNESDAY...TO THE MID 80S THROUGH SATURDAY. LOWS
WILL BE WARMING FROM THE LOWER 40S TO LOWER 50S TUESDAY NIGHT...TO
THE UPPER 50S TO MID 60S THROUGH FRIDAY NIGHT.
&&
.AVIATION...
THE RAIN IS STARTING TO PUSH EAST OF THE COASTAL TAF SITES THIS
MORNING WITH SOME LIGHT RAIN LINGERING FOR ANOTHER COUPLE OF HOURS.
SKIES WILL BE CLEARING THROUGH THE AFTERNOON AS WELL. WINDS WILL
BECOME WNW AND INCREASE IN STRENGTH THROUGH THE MORNING AND
AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS WITH HIGH PRESSURE
BUILDING BEHIND THE COLD FRONT. VFR CONDITIONS ARE EXPECTED ACROSS
THE AREA ONCE THE RAINS CLEAR OUT.
&&
.MARINE...
THE STRONG AREA OF LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO
WILL TRACK QUICKLY ACROSS THE NORTHERN FLORIDA PENINSULA THIS
MORNING AND THEN NORTHEASTWARD ALONG THE CAROLINA COAST THIS
AFTERNOON. THIS WILL ALLOW A STRONG COLD FRONT TO MOVE THROUGH THE
MARINE AREA...WITH COLD AIR ADVECTION EXPECTED OVER THE WATERS
THROUGH TUESDAY. FAIRLY ROUGH CONDITIONS ARE EXPECTED OVER THE GULF
AT LEAST FOR THE NEXT COUPLE DAYS...AND WILL RAISE SMALL CRAFT
ADVISORIES FOR ALL WATERS WITH THE MORNING PACKAGE. SMALL CRAFT
CONDITIONS ARE EXPECTED THROUGH MONDAY AT LEAST FOR OVER ALL WATERS
OUTSIDE OF TAMPA BAY. WILL KEEP THE ADVISORY GOING FOR THE BAY
WATERS THROUGH THIS EVENING. CONDITIONS SHOULD IMPROVE OVER THE
MARINE AREA BEGINNING ON TUESDAY AS HIGH PRESSURE BECOMES MORE
DOMINANT ALLOWING WINDS AND SEAS TO SUBSIDE BELOW ADVISORY LEVELS
ACROSS ALL WATERS.
&&
.FIRE WEATHER...
STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT TODAY...BUT WITH THE
RECENT RAINFALL AND RELATIVE HUMIDITY VALUES REMAINING ABOVE
CRITICAL LEVELS...SHOULD KEEP FIRE DANGER LOW. WINDS ARE EXPECTED TO
REMAIN AT OR CLOSE TO CRITICAL LEVELS THROUGH EARLY NEXT WEEK...WITH
RELATIVE HUMIDITY VALUES DROPPING BELOW CRITICAL THRESHOLDS. AS A
RESULT...RED FLAG WARNINGS OR FIRE DANGER STATEMENTS MAY BE NEEDED
BOTH MONDAY AND TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 80 62 75 52 / 30 0 0 0
FMY 82 64 79 54 / 30 0 10 0
GIF 81 56 76 47 / 45 0 0 0
SRQ 79 64 76 56 / 35 0 10 0
BKV 80 53 74 42 / 50 0 0 0
SPG 77 66 74 57 / 35 0 5 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-
HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 8 PM EDT MONDAY FOR CHARLOTTE-
CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT MONDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT MONDAY FOR TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
TAMPA BAY WATERS.
&&
SHORT TERM/MARINE/FIRE WEATHER...21/JELSEMA
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Apr 21, 6:02 AM EDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 602 AM EDT SAT APR 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-211800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 602 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THERE WILL BE STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AS A STRONG LOW PRESSURE SYSTEM APPROACHES THE AREA TODAY AND THEN MOVES ACROSS THE AREA TONIGHT. A STRONG LOW LEVEL JET AND VERY COLD AIR ALOFT WILL ALLOW STRONGER THUNDERSTORMS TO PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY ISOLATED TORNADOES. THE BEST CHANCES FOR THIS WILL BE LATER THIS AFTERNOON AND TONIGHT AS DAYTIME HEATING ADDS TO THE INSTABILITY AND THEN THE UPPER LOW MOVES OVER THE AREA. IN ADDITION...HEAVY RAINFALL IS EXPECTED WITH THIS SYSTEM AND A WIDESPREAD 1 TO 3 INCHES WILL BE POSSIBLE WITH LOCALLY HEAVIER AMOUNTS. THIS MAY CAUSE SOME MINOR FLOODING OF ROADWAYS...LOW LYING AREAS AND SMALL STREAMS. RESIDENTS AND VISITORS SHOULD MONITOR CONDITIONS CLOSELY TODAY AND TONIGHT FOR ANY POSSIBLE WATCHES OR WARNINGS. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY FROM TARPON SPRINGS SOUTH AS WINDS INCREASE AND BECOME SOUTHWESTERLY THROUGH THE LATE MORNING AND AFTERNOON. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL BE INCREASING BRIEFLY THROUGH THE AFTERNOON AND SMALL CRAFT OPERATORS SHOULD TAKE CAUTION IF TRAVELING OFFSHORE. WINDS AND SEAS WILL THEN INCREASE TO 20 TO 25 KNOTS WITH HIGHER GUSTS OVERNIGHT WITH SEAS GRADUALLY BUILDING UP TO 8 FEET. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY AFTERNOON AS THE COLD FRONT PUSHES THROUGH THE AREA. GUSTY WINDS AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. ...RIP CURRENT IMPACT... STRONG ONSHORE FLOW WILL CAUSE RIP CURRENTS ALONG AREA BEACHES. IN ADDITION...HIGH SURF MAY OCCUR WITH WAVE HEIGHTS OF 3 TO 5 FEET. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL REMAIN ABOVE ADVISORY LEVELS THROUGH MONDAY NIGHT. SMALL CRAFT OPERATORS SHOULD USE EXTREME CAUTION OR POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. ...FIRE WEATHER IMPACT... DRIER AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT FOR MONDAY AFTERNOON AND CAUSE SEVERAL HOURS OF CRITICAL HUMIDITIES. IN ADDITION WINDS WILL BE NEAR 15 MPH. THIS WILL ALLOW FOR THE RAPID SPREAD OF WILDFIRES. DRY CONDITIONS WILL CONTINUE THROUGH MID-WEEK WITH A FEW HOURS OF CRITICAL HUMIDITIES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. COLSON
In the hours before
Special weather statement, Apr 22, 12:04 AM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1204 AM EDT SUN APR 22 2012
FLZ042-043-048>051-055-060-220500-
SUMTER-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-PINELLAS-MANATEE-SARASOTA-
1204 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR
CITRUS...HERNANDO...NORTHWESTERN MANATEE...NORTHWESTERN
SARASOTA...PASCO...PINELLAS...WESTERN HILLSBOROUGH AND SUMTER
COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 100 AM EDT...
AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
BROOKSVILLE TO REDINGTON SHORES TO 50 MILES SOUTHWEST OF BRADENTON
BEACH...OR ALONG A LINE EXTENDING FROM BROOKSVILLE TO SEMINOLE TO 56
MILES WEST OF SARASOTA...MOVING EAST AT 30 MPH WILL AFFECT NEW PORT
RICHEY...MOON LAKE ESTATES...JASMINE ESTATES AND HOLIDAY.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2819 8283 2819 8282 2854 8267 2897 8273
2892 8195 2735 8256 2743 8264 2743 8265
2730 8258 2754 8275 2783 8241 2792 8248
2783 8254 2800 8265 2799 8267 2781 8258
2757 8277 2758 8278 2786 8286 2821 8286
TIME...MOT...LOC 0404Z 266DEG 24KT 2852 8240 2786 8279
2716 8336Special weather statement, Apr 22, 12:22 AM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1222 AM EDT SUN APR 22 2012
FLZ062-065-220500-
CHARLOTTE-LEE-
1222 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
CHARLOTTE AND WESTERN LEE COUNTIES FOR A STRONG THUNDERSTORM WITH
STRONG WIND GUSTS VALID UNTIL 100 AM EDT...
AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR SANIBEL...MOVING NORTHEAST AT 35 MPH
WILL AFFECT SANIBEL...CAPE CORAL...WHISKEY CREEK AND PAGE PARK-PINE
MAN.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2649 8217 2650 8217 2648 8212 2658 8213
2659 8216 2671 8215 2669 8209 2687 8207
2690 8211 2694 8208 2696 8212 2694 8208
2695 8206 2690 8160 2645 8196 2647 8201
2645 8200 2641 8208
TIME...MOT...LOC 0422Z 223DEG 29KT 2650 8203Special weather statement, Apr 22, 12:53 AM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1253 AM EDT SUN APR 22 2012
FLZ055-060>062-065-220600-
DE SOTO-MANATEE-SARASOTA-CHARLOTTE-LEE-
1253 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLOTTE...
SOUTHEASTERN MANATEE...SOUTHEASTERN SARASOTA...SOUTHWESTERN DESOTO
AND NORTHWESTERN LEE COUNTIES FOR STRONG THUNDERSTORMS WITH STRONG
WIND GUSTS VALID UNTIL 200 AM EDT...
AT 1246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 12 MILES
WEST OF MANASOTA KEY TO 9 MILES SOUTHWEST OF BOCA GRANDE TO 29 MILES
SOUTHWEST OF CAPTIVA...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTHWEST OF ENGLEWOOD TO 19 MILES NORTHWEST OF SANIBEL TO 31 MILES
WEST OF SANIBEL...MOVING NORTHEAST AT 40 MPH WILL AFFECT BOCA
GRANDE...ENGLEWOOD...VENICE GARDENS AND WARM MINERAL SPRINGS.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2648 8220 2662 8224 2667 8227 2677 8227
2682 8229 2690 8236 2706 8245 2727 8211
2690 8171 2650 8199 2643 8212
TIME...MOT...LOC 0453Z 244DEG 34KT 2691 8249 2667 8226
2631 8250Special weather statement, Apr 22, 1:33 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
133 AM EDT SUN APR 22 2012
FLZ043-051-052-055>057-060-061-220630-
DE SOTO-HARDEE-HIGHLANDS-POLK-SUMTER-HILLSBOROUGH-MANATEE-SARASOTA-
133 AM EDT SUN APR 22 2012
...STRONG THUNDERSTORMS WILL AFFECT MANATEE...NORTHERN SARASOTA...
SOUTHEASTERN HILLSBOROUGH...SOUTHEASTERN SUMTER...POLK...NORTHWESTERN
HIGHLANDS...HARDEE AND NORTHWESTERN DESOTO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
THE GREEN SWAMP TO GIBSONIA TO 7 MILES NORTH OF FORT LONESOME TO
SIESTA KEY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
MASCOTTE TO LAKELAND TO 13 MILES SOUTHEAST OF BRANDON TO 7 MILES
SOUTHWEST OF SARASOTA...MOVING EAST AT 30 MPH...WILL AFFECT SIESTA
KEY...SARASOTA...THE GREEN SWAMP AND WINSTON...UNTIL 230 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2779 8141 2717 8195 2718 8251 2732 8260
2780 8219 2811 8202 2858 8203 2858 8195
2836 8195 2835 8166 2827 8165 2825 8154
2815 8152 2815 8146 2809 8144 2808 8134
2802 8138 2804 8145 2794 8133
TIME...MOT...LOC 0533Z 270DEG 28KT 2849 8194 2811 8192
2780 8209 2725 8256Special weather statement, Apr 22, 2:01 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
201 AM EDT SUN APR 22 2012
FLZ062-065-220700-
CHARLOTTE-LEE-
201 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
CHARLOTTE AND LEE COUNTIES FOR A LINE OF STRONG THUNDERSTORMS WITH
STRONG WIND GUSTS VALID UNTIL 300 AM EDT...
AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 10
MILES NORTH OF ALVA TO FORT MYERS SHORES TO PUNTA RASSA...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF LA BELLE TO 7 MILES NORTH
OF LEHIGH ACRES TO 10 MILES SOUTH OF CAPE CORAL...MOVING EAST AT 30
MPH WILL AFFECT WHISKEY CREEK...TICE...PAGE PARK-PINE MAN AND MORSE
SHORES.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2632 8185 2647 8198 2647 8201 2644 8201
2642 8208 2648 8207 2648 8204 2649 8207
2652 8207 2652 8205 2654 8206 2672 8205
2699 8173 2699 8156 2642 8156 2641 8166
2632 8165
TIME...MOT...LOC 0601Z 261DEG 27KT 2686 8155 2670 8164
2645 8190Special weather statement, Apr 22, 2:30 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
230 AM EDT SUN APR 22 2012
FLZ052-056-220730-
HARDEE-POLK-
230 AM EDT SUN APR 22 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN POLK AND HARDEE
COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LOUGHMAN TO
HIGHLAND PARK TO ONA...OR ALONG A LINE EXTENDING FROM INTERCESSION
CITY TO LAKE WALES TO 10 MILES SOUTHWEST OF WAUCHULA...MOVING EAST AT
35 MPH...WILL AFFECT LAKE WALES...ONA...FORT MEADE AND WAUCHULA...
UNTIL 330 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SUNDAY MORNING FOR
SOUTHWESTERN FLORIDA.
LAT...LON 2764 8119 2765 8156 2740 8156 2740 8205
2747 8204 2792 8173 2826 8156 2820 8152
2815 8152 2815 8146 2809 8144 2808 8134
2802 8138 2805 8145 2792 8130 2787 8130
2782 8120 2769 8114
TIME...MOT...LOC 0630Z 270DEG 29KT 2822 8144 2790 8148
2747 8190The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:14 PM EDT | Special Marine Warning | TBW | 91 min | |
| Apr 21, 10:26 PM EDT | Special Marine Warning | TBW | 64 min | |
| Apr 21, 11:12 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Pinellas | 48 min |
| Apr 21, 11:24 PM EDT | Special Marine Warning | TBW | 96 min | |
| Apr 22, 12:04 AM EDT | Special Weather Statement | TBW | Citrus, Hernando, Hillsborough, Pasco, Pinellas, Sumter | 56 min |
| Apr 22, 12:07 AM EDT | Special Marine Warning | TBW | 83 min | |
| Apr 22, 12:22 AM EDT | Special Weather Statement | TBW | Charlotte, Lee | 38 min |
| Apr 22, 12:53 AM EDT | Special Weather Statement | TBW | Charlotte, Lee | 67 min |
| Apr 22, 1:33 AM EDT | Special Weather Statement | TBW | Hardee, Manatee, Polk, Sarasota | 57 min |
| Apr 22, 2:01 AM EDT | Special Weather Statement | TBW | Lee | 59 min |
| Apr 22, 2:23 AM EDT | Severe Thunderstorm Warning | TBW | Highlands | 37 min |
| Apr 22, 2:30 AM EDT | Special Weather Statement | TBW | Hardee, Polk | 60 min |
| Apr 22, 3:02 AM EDT | Severe Thunderstorm Warning | TBW | Highlands | 17 min |
| Apr 22, 5:51 AM EDT | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 14 hr |
| Apr 22, 2:03 PM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 18 hr |
Nearby
High Surf Advisories in Florida, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.